Alert archive / Utah / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 52, NWS Salt Lake City, UT

August 31, 20084 counties in Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 31, 2008, 4:02 PM MDT for 4 counties in Utah. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2008, 4:02 PM MDT (22:02 UTC)
Expired
Aug 31, 2008, 5:00 PM MDT
In force
58 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Davis County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT

The radar

The Salt Lake City radar (KMTX), 65 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 5:00 PM MDTTSTM WND GST 61Salt Lake City, UTUNIVERSITY OF UTAH MESONET SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 31, 1:19 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2008-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2008-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
2473 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 312203
SVRSLC
UTC011-035-045-049-312300-
/O.NEW.KSLC.SV.W.0052.080831T2202Z-080831T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
402 PM MDT SUN AUG 31 2008

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DAVIS COUNTY IN UTAH
  SALT LAKE COUNTY IN UTAH
  EAST CENTRAL TOOELE COUNTY IN UTAH
  NORTH CENTRAL UTAH COUNTY IN UTAH

* UNTIL 500 PM MDT

* AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 20 MILES NORTHWEST OF MAGNA TO 10 MILES NORTHWEST OF
  GRANTSVILLE...MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GRANTSVILLE BY 410 PM MDT...
  TOOELE AND STANSBURY PARK BY 425 PM MDT...
  WOODS CROSS BY 440 PM MDT...
  NORTH SALT LAKE...MAGNA AND BOUNTIFUL BY 445 PM MDT...
  HERRIMAN BY 450 PM MDT...
  WEST JORDAN AND WEST VALLEY CITY BY 455 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

DAMAGING WINDS IN EXCESS OF 70 MPH HAVE BEEN REPORTED WITH THIS LINE 
OF STORMS AS IT CROSSED THE GREAT SALT LAKE. THIS IS A DANGEROUS 
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

LAT...LON 4092 11179 4055 11170 4043 11193 4061 11283
      4095 11267
TIME...MOT...LOC 2202Z 271DEG 29KT 4093 11226 4071 11256

$$
2 follow-up statements
000 
WWUS55 KSLC 312222
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
422 PM MDT SUN AUG 31 2008

UTC011-035-045-049-312300-
/O.CON.KSLC.SV.W.0052.000000T0000Z-080831T2300Z/
UTAH UT-SALT LAKE UT-TOOELE UT-DAVIS UT-
422 PM MDT SUN AUG 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHERN DAVIS...EAST CENTRAL TOOELE...SALT LAKE AND NORTH
CENTRAL UTAH COUNTIES...

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES WEST OF WOODS CROSS TO
GRANTSVILLE...MOVING EAST AT 33 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  STANSBURY PARK...LAKE PT AND ERDA BY 430 PM MDT...
  CENTERVILLE...WOODS CROSS AND TOOELE BY 440 PM MDT...
  MAGNA...SLC INTL ARPT...NORTH SALT LAKE AND BOUNTIFUL BY 445 PM
  MDT...

DAMAGING WINDS IN EXCESS OF 70 MPH HAVE BEEN REPORTED WITH THIS LINE 
OF STORMS AS THEY CROSSED THE GREAT SALT LAKE. THIS IS A DANGEROUS 
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

LAT...LON 4092 11179 4055 11170 4043 11193 4061 11283
      4095 11267
TIME...MOT...LOC 2222Z 271DEG 29KT 4093 11205 4056 11248

$$
000 
WWUS55 KSLC 312301
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 PM MDT SUN AUG 31 2008

UTC011-035-045-049-312310-
/O.EXP.KSLC.SV.W.0052.000000T0000Z-080831T2300Z/
UTAH UT-SALT LAKE UT-TOOELE UT-DAVIS UT-
500 PM MDT SUN AUG 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DAVIS...EAST CENTRAL
TOOELE...SALT LAKE AND NORTH CENTRAL UTAH COUNTIES EXPIRES AT 500 PM
MDT...

THE STORMS HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE 
WARNING HAS BEEN ALLOWED TO EXPIRE.

WIND GUSTS TO 50 MPH WILL REMAIN POSSIBLE ACROSS THE SALT LAKE AND 
TOOELE VALLEYS...AS WELL AS SOUTHERN DAVIS COUNTY THROUGH 6 PM...AS 
A LINE OF STRONG THUNDERSTORMS MOVES SOUTH THROUGH THE WASATCH 
FRONT. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

LAT...LON 4092 11179 4055 11170 4043 11193 4061 11283
      4095 11267
TIME...MOT...LOC 2222Z 271DEG 29KT 4093 11205 4056 11248

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:25 PM MDT, 37 minutes earlier.

Area forecast discussion, Aug 31, 3:25 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
325 PM MDT SUN AUG 31 2008

.SYNOPSIS...A COLD FALL-LIKE PACIFIC STORM SYSTEM WILL SETTLE INTO
THE WESTERN GREAT BASIN LATER TODAY...THEN MOVE EAST ACROSS UTAH
MONDAY. WIDESPREAD PRECIPITATION THROUGH LABOR DAY WILL BE
FOLLOWED BY MUCH COLDER TEMPERATURES EARLY NEXT WEEK.

&&

.DISCUSSION...DEEPENING MID LEVEL TROUGH DEVELOPING ACROSS THE GREAT
BASIN/PACIFIC NORTHWEST WILL IMPACT THE FORECAST AREA THROUGH LABOR
DAY. AHEAD OF THIS TROUGH...PLUME OF DEEP LAYER MOISTURE REMAINS IN
PLACE ACROSS MUCH OF UT. CLUSTER OF STRATIFORM RAINFALL WITH
EMBEDDED THUNDERSTORMS EARLIER HAS SOMEWHAT STABILIZED BOUNDARY
LAYER ACROSS SOUTHERN THIRD OF THE FORECAST AREA...AND EXPECT
COVERAGE OF ADDITIONAL CONVECTION TO BE MORE SCATTERED IN NATURE
THROUGH THIS EVENING.

FURTHER NORTH...MODELS HAVE BEEN CONSISTENT DEVELOPING CONVECTION
ALONG FRONTAL BOUNDARY LATE THIS AFTERNOON THROUGH THIS EVENING
ACROSS NORTHERN UT. REGIONAL RADAR IMAGERY INDICATES CONVECTION
INDEED BECOMING WIDESPREAD ALONG THIS BOUNDARY FROM NORTHWEST UT
BACK INTO EASTERN NV. DEEP LAYER SHEAR IS VERY FAVORABLE FOR
ORGANIZED SEVERE CONVECTION...AND WITH STRONG LINEAR FORCING MOST
LIKELY SCENARIO IS FOR STRONG SQUALL LINE WITH EMBEDDED SEVERE
GUSTS. ALREADY...GUSTS UP TO 70 MPH HAVE BEEN REPORTED OVER THE
NORTHWEST DESERTS. STRONG GUSTS WILL LIKELY REACHING THE WASATCH
FRONT BETWEEN 5 AND 7 PM.

AS SHORTWAVE TROUGH EJECTS ACROSS NORTHERN UT LATE TONIGHT THROUGH
MONDAY...ANTICIPATE WIDESPREAD STRATIFORM PRECIPITATION TO DEVELOP
ACROSS NORTHERN UT. LOW LEVEL NORTHWESTERLY FLOW COMBINED WITH
MID LEVEL COLD POOL SHOULD ALLOW FOR A PERIOD OF FAVORABLE
OROGRAPHIC FORCING ALONG WASATCH RANGE AS WELL...WITH SNOW LEVELS
DROPPING TO NEAR 8KFT DURING THE AFTERNOON. DO ANTICIPATE
MEASURABLE SNOWFALL ACROSS HIGHER ELEVATIONS THROUGHOUT THE DAY
MONDAY. PRECIPITATION SHOULD QUICKLY END LATE MONDAY
AFTERNOON/MONDAY EVENING AS TROUGH LIFTS AWAY FROM THE REGION.

&&

.HYDROLOGY...DEEP LAYER MOISTURE REMAINS IN PLACE ACROSS MUCH OF
UTAH THIS AFTERNOON...WHICH WILL RESULT IN THE POTENTIAL FOR HEAVY
RAINFALL WITH ANY SHOWERS/THUNDERSTORMS THAT DEVELOP THROUGH THIS
EVENING. WHILE LOCALLY HEAVY RAINFALL REMAINS A POSSIBILITY OVER
SOUTHERN UTAH THROUGH THIS EVENING...INTENSE CONVECTIVE PRECIP HAS
DEVELOPED ALONG A LINE AHEAD OF A SURFACE COLD FRONT MOVING INTO
NORTHWEST UTAH. STRONG STORMS ARE POSSIBLE ALONG THE URBAN CORRIDOR
LATER THIS AFTERNOON/EVENING...CAPABLE OF PRODUCING INTENSE
RAINFALL. PLENTY OF CONCERN FOR FLASH FLOODING/DEBRIS FLOWS ACROSS
RECENT BURN AREAS IN SE SALT LAKE AND UTAH COUNTIES. URBAN FLOODING
MAY ALSO BE AN ISSUE...ESPECIALLY ALONG THE NRN WASATCH FRONT.
STEADY...AND AT TIMES HEAVY RAIN...COULD DEVELOP OVER THE SAME AREAS
LATER TONIGHT/MONDAY MORNING.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 8 PM THIS EVENING
ACROSS SOUTHERN UT...AND UNTIL MIDNIGHT FOR THE BURN SCARS ACROSS
NORTHERN UT.

&&

.AVIATION...A LINE OF THUNDERSTORMS DEVELOPING NEAR A FRONTAL
BOUNDARY IS EXPECTED TO ARRIVE AT THE SLC TERMINAL BETWEEN 23-00Z.
THIS WILL BRING GUSTY WINDS TO THE TERMINAL...WITH GUSTS POSSIBLY
EXCEEDING 40KT. WINDS ARE EXPECTED TO SHIFT TO WEST-NORTHWEST WITH
THE ARRIVAL OF THE LINE. WINDS COULD THEN BECOME ERRATIC BEHIND THE
BOUNDARY...BUT SHOULD SETTLE BACK TO NORTHWEST BY 03-04Z. CIGS ARE
EXPECTED TO LOWER TO BELOW 6000FT AGL WITH THE STORMS WITH BRIEF
MVFR CONDITIONS. CONDITIONS IMPROVING LATE THIS EVENING BUT
OCCASIONAL RAIN SHOWERS CAN STILL BE EXPECTED OVERNIGHT.
OTHERWISE...THERE IS A 10 PERCENT CHANCE OF THUNDERSTORMS DEVELOPING
AHEAD OF THE MAIN LINE OF STORMS AFFECTING THE TERMINAL PRIOR TO
23Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR
     UTZ003-004-008.

     FLASH FLOOD WATCH UNTIL 8 PM TONIGHT FOR
     UTZ013-019>021-517-518.

     SEVERE THUNDERSTORM WATCH UNTIL 9 PM TONIGHT FOR PORTIONS OF
     UTZ001>009-015.

WY...SEVERE THUNDERSTORM WATCH UNTIL 9 PM TONIGHT FOR
     WYZ021..

&&

SEAMAN/CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 31, 7:26 AM MDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
726 AM MDT SUN AUG 31 2008

UTZ012>016-019>021-517-518-011300-
CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
726 AM MDT SUN AUG 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

THE MOIST AND UNSTABLE AIRMASS ACROSS SOUTHERN UTAH WILL PRODUCE
ANOTHER DAY OF SHOWERS AND THUNDERSTORMS. HEAVY RAIN IS LIKELY
FROM THE STRONGER STORMS BEGINNING LATE THIS MORNING...AND
CONTINUING INTO EARLY THIS EVENING. A FLASH FLOOD WATCH WILL
REMAIN IN EFFECT FOR PORTIONS OF SOUTHERN UTAH THROUGH THIS
EVENING. THE SLICK ROCK AND SLOT CANYON AREAS OF SOUTHERN UTAH
WILL BE MOST PRONE TO FLASH FLOODING THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRIER AIR WILL WORK INTO SOUTHERN UTAH FROM THE WEST BEGINNING
MONDAY. TEMPERATURES WILL BE SIGNIFICANTLY COOLER EARLY IN THE
WEEK...THEN START A GRADUAL WARMING TREND HEADING INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ001>011-WYZ021-011300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-SOUTHWEST WYOMING-
726 AM MDT SUN AUG 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND EXTREME
SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

BREEZY SOUTH WINDS WILL DEVELOP AHEAD OF A COLD FRONT APPROACHING
NORTHWEST UTAH TODAY. SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT
WILL BECOME MORE NUMEROUS THIS AFTERNOON AND EVENING. STRONG
THUNDERSTORMS WITH HAIL AND STRONG SURFACE WINDS ARE POSSIBLE
ACROSS THE WASATCH FRONT AND POINTS NORTH AND WEST LATE THIS
AFTERNOON THROUGH THIS EVENING.

HEAVY RAINS ARE ALSO POSSIBLE WITH THE EXPECTED SHOWERS AND STORMS
THROUGH THIS EVENING. RECENT BURN SCARS ALONG THE SALT LAKE AND
UTAH COUNTY PORTIONS OF THE WASATCH FRONT WILL BE PRONE TO FLASH
FLOODING AND DEBRIS FLOWS FROM EVEN MODEST RAINFALL EVENTS. A
FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THESE BURN AREAS. URBAN
FLOODING IS ALSO A POSSIBILITY WITH ANY HEAVY RAIN EVENTS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL SWEEP ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING
TONIGHT THROUGH MONDAY. MUCH COLDER TEMPERATURES WILL FOLLOW THE
FRONT...WITH DAYTIME HIGHS MONDAY ABOUT 30 DEGREES COLDER THAN
EARLY IN THE WEEKEND. RAIN...WITH HIGH ELEVATION SNOWS...WILL
EXISTS ALONG AND BEHIND THE FRONT MONDAY. SHOWERS WILL LINGER INTO
MONDAY NIGHT...THEN DRIER CONDITIONS WILL FOLLOW FOR THE BALANCE
OF THE WEEK. COOL TEMPERATURES WILL LINGER INTO NEXT WEEKEND...
THOUGH THE END OF THE WEEK READINGS WILL BE SUBSTANTIALLY HIGHER
THAN EARLY IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Aug 31, 12:34 PM MDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1234 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      2 N ESCALANTE           37.79N 111.60W
08/30/2008                   GARFIELD           UT   PARK/FOREST SRVC

            FLOODING REPORTED ON THE ESCALANTE RIVER. ESCALANTE RIVER
            GAGE REPORTED 1088 CFS.

&&

LCHENG
Local storm report, Aug 31, 2:17 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
217 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      2 N ESCALANTE           37.79N 111.60W
08/30/2008                   GARFIELD           UT   PARK/FOREST SRVC

            FLOODING REPORTED ON THE ESCALANTE RIVER. ESCALANTE RIVER
            GAGE REPORTED 1088 CFS.

&&

LCHENG
Local storm report, Aug 31, 2:21 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
221 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     WENDOVER                40.74N 114.02W
08/31/2008  M65.00 MPH       TOOELE             UT   MESONET

            WENDOVER PORT OF ENTRY MESONET SITE.

0200 PM     TSTM WND GST     WENDOVER                40.74N 114.02W
08/31/2008  M70.00 MPH       TOOELE             UT   MESONET

            WENDOVER PEAK MESONET SITE.

&&

LCHENG
Local storm report, Aug 31, 3:54 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
354 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     9 N LAKESIDE            41.33N 112.85W
08/31/2008  M65.00 MPH       BOX ELDER          UT   MESONET

            GUNNISON ISLAND MESONET SITE.

0330 PM     TSTM WND GST     18 ESE LAKESIDE         41.07N 112.59W
08/31/2008  M71.00 MPH       BOX ELDER          UT   MESONET

            HAT ISLAND MESONET SITE.

0330 PM     TSTM WND GST     15 W WEST WARREN        41.26N 112.44W
08/31/2008  M77.00 MPH       BOX ELDER          UT   MESONET

            PROMONTORY POINT MESONET SITE.

&&

LCHENG

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 12:35 PM MDTFlash Flood WarningSLCGarfield, Kane, Washington4 hr
Aug 31, 2:11 PM MDTSevere Thunderstorm WarningSLCTooele49 min
Aug 31, 2:40 PM MDTSevere Thunderstorm WarningSLCBox Elder50 min
Aug 31, 3:01 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele29 min
Aug 31, 3:31 PM MDTSevere Thunderstorm WarningSLCBox Elder, Davis, Morgan, Tooele, Weber44 min
Aug 31, 4:12 PM MDTSevere Thunderstorm WarningSLCBox Elder, Cache, Davis, Morgan, Weber48 min
Aug 31, 4:50 PM MDTSevere Thunderstorm WarningSLCTooele40 min
Aug 31, 5:23 PM MDTSevere Thunderstorm WarningSLCSalt Lake, Tooele, Utah67 min
Aug 31, 5:33 PM MDTSevere Thunderstorm WarningSLCJuab, Tooele, Utah57 min
Aug 31, 5:51 PM MDTSevere Thunderstorm WarningSLCMorgan, Rich, Summit54 min

Nearby

Severe Thunderstorm Warnings in Utah, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.